Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 62, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at May 24, 2019, 10:07 PM CDT for Green County, Wisconsin. It took effect at May 25, 2019, 5:48 PM CDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- May 24, 2019, 10:07 PM CDT (03:07 UTC)
- In effect from
- May 25, 2019, 5:48 PM CDT
- Expired
- May 30, 2019, 3:00 AM CDT
- In force
- 4 days
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Green County, WI
The radar
The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River at Martintown (MTNW3). The gauge peaked at 13.03 ft at May 28, 2019, 3:00 PM CDT.
- Action stage
- 9.5 ft
- Minor stage
- 13.5 ft
- Moderate stage
- 18 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05434500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at May 24, 8:49 PM CDT, 1 hour 18 minutes earlier.
Area forecast discussion, May 24, 8:49 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
849 PM CDT Fri May 24 2019
.UPDATE...
Convection is moving northeast into southwestern Wisconsin along
the instability gradient. Decent shear and helicity values are
present over southwest Wisconsin which will help some of these
storms to be strong to severe. Strong winds, large hail, and
tornadoes will be possible over the next several hours.
&&
.MARINE...
With warm dewpoints over the cooler water dense fog has developed
over the southern half of the lake. Expect dense fog to spread
northward tonight with low visibilities continuing through at
least Saturday afternoon for the northern half, and into Saturday
evening for the southern half. Rain and thunderstorms will move
in tonight with southeast winds becoming southwesterly. Will have
to watch for a few strong storms over the southern half of the
lake, but the better potential is over the land to the west.
A front will move through Saturday night wind winds shifting to
the north for Sunday. No gales are expected through the weekend.
&&
.PREV DISCUSSION... (Issued 708 PM CDT Fri May 24 2019)
UPDATE...
Forecast remains on track. Convection is developing over
northeast Iowa which supports development over our area over the
next few hours. Potential for a few storms to be strong to severe
with large hail, strong winds, and a slight chance for a tornado.
Additional rainfall over areas that have already seen 2-3 inches
continues flooding concerns over the area as well.
AVIATION(00Z TAFS)...
Expect rain and thunderstorms to develop in the next few hours.
There is the potential for a few storms to be strong to severe
with strong winds, large hail, and possibly a tornado. With
thunderstorms expect a slight fall in visibilities. Sites near
Lake Michigan may be impacted by some light fog and lower ceilings
around 500 feet, if they are able to be advected into the area.
If fog does move in, expect conditions to linger into tomorrow
morning. Otherwise MVFR ceilings around 2500 feet will move in
with the backside of precipitation from 07Z to 12Z from west to
east. Ceilings will then lift as we head into Saturday afternoon.
MARINE UPDATE...
High dewpoints and cold lake temperatures have resulted in the
development of dense fog over the southern half of the lake.
Therefore a Dense Fog Advisory is in effect until 1AM Sunday for
the southern half of the lake and from 1AM Saturday to 7PM
Saturday for the northern half of the lake.
PREV DISCUSSION... (Issued 328 PM CDT Fri May 24 2019)
SHORT TERM...
Tonight and Saturday morning...Forecast Confidence is medium.
The occluded low over the Dakotas will continue newd into
Ontario, Canada for late tnt and Sat. The swly LLJ will increase
again and slowly veer wwd into Sat AM. The portion of the
effective warm front over central IA will move newd into sw WI by
early evening and move across the remainder of srn WI for the
evening into the early morning hours of Sat. The warm, moist
advection will lead to scattered to numerous tstorms this evening
into the overnight. The threat for persistent training looks less
than previous model runs but given the amount of rain over the
last week and rising river levels, the Flash Flood Watch will
continue. A Slight Risk of severe tstorms continues for tnt with
MUCAPE expected to build to 2000 J/KG with moderate effective
shear. Multicellular and supercellular storms are expected with
large hail and damaging winds the main threats. A small tornado
threat does exist especially if MLCIN is reduced enough tnt. Sct
showers and tstorms may linger into Sat AM over far se WI before
clearing skies.
Saturday through Sunday...Forecast Confidence is medium.
A weak cold front will be slowly moving into southern WI Saturday
afternoon which will allow for some instability to develop ahead
of it. While forcing is not great, it may be enough to break the
800mb cap and pop a few showers/thunderstorms. Some unidirectional
shear is present in the environment, so can't rule out a few
marginally severe storms developing in the mid-late afternoon.
With high pressure in place across northern WI and the main
surface stationary boundary just to the south of the IL/WI border,
the focus will be on any systems that can ripple through the flow
to push convection northward into southern WI. The 24.12z
NAM/ECMWF do push some rain into southern WI while the GFS keeps
the region dry, so will have to monitor trends there with the
boundary to the south. Otherwise, the afternoon and evening look
dry with the ridge coming through on Sunday.
LONG TERM...
Monday through Tuesday...Forecast Confidence is medium.
The active pattern continues through early next week as a pair of
deepening low pressure systems approach the region on Monday and
Tuesday. Timing will be the main thing to focus on as wind shear
still looks favorable through this period with the belt of 50-70kt
mid level winds in place thanks to the southwest flow. At the
moment, the Monday system appears to come through early in the
day, according to the 24.12z GFS/ECMWF/GEM, which would lessen
the severe potential but if the system slows down or the warm
sector gets in quicker, then there could be some potential there.
GFS shows the main warm sector staying south of the region but
trying to lift northward in the afternoon in an area with backed
surface winds. For Tuesday, the warm sector appears to solidly
lift northward with convection initiating in southwestern WI. Much
will change over the next few days, but will have to keep an eye
on the severe potential for these days.
Wednesday through Friday...Forecast Confidence is medium to high.
An actual two day dry period is possible at the end of next week
as a ridge of high pressure moves through the region. It appears
to be a bit on the cooler side, yet still seasonal.
AVIATION(21Z TAFS)...Cigs below 1 kft to slightly above 1 kft will
gradually lift nwd this afternoon into the evening but stall over
central WI tnt. Sct to nmrs tstorms are expected tnt and may
linger into far se WI for the Sat AM daylight hours. Areas of
Cigs 1-3 kft and MVFR Vsbys are expected early Sat AM over srn WI
with a clearing trend through the late morning hours.
MARINE...Areas of dense fog will be possible over all of Lake MI
tnt-Sat as a relatively mild and humid airmass flows over the cold
waters of Lake MI. Otherwise, light to modest easterly winds will
veer to southwesterly for late tonight into Saturday. The winds
will then become light northerly with a weak cold frontal passage
Saturday night.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...Flash Flood Watch until 7 AM CDT Saturday for WIZ059-060-062>072.
LM...Dense Fog Advisory until 1 AM CDT Sunday for LMZ080-643>646-669-
671-673-675-777-779-870-872-874-876-878.
Dense Fog Advisory from 1 AM to 7 PM CDT Saturday for LMZ261-362-
364-366-563-565-567-868.
&&
Update...RAR
Tonight/Saturday and Aviation/Marine...RAR
Saturday Night through Friday...HalbachHazardous weather outlook, May 24, 7:47 PM CDT, 2 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 747 PM CDT Fri May 24 2019 WIZ046-047-051-052-056>060-062>072-260100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 747 PM CDT Fri May 24 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Thunderstorms are expected to move into southwest Wisconsin this evening evening and track northeast and east across southern Wisconsin through the night. These storms may become severe with large hail, damaging winds and a few tornadoes possible. The higher chance for severe weather appears to be in southwest Wisconsin. Heavy rain is also expected to occur, which, on top of the rain that has already fallen over the past few days, could cause some flash flooding to occur. A Flash Flood Watch is in effect for the southern two tiers of counties in southern WI, as well as Washington and Ozaukee counties. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a small chance for thunderstorms late Saturday afternoon. A few storms could become strong with large hail and damaging winds the main threat. Thunderstorms are likely on Monday and Tuesday and there is again the potential that they could be strong to severe. There is a chance for thunderstorms going into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters will likely be needed overnight. Heavy rainfall reports will be appreciated through CoCoRaHS. Spotter reports may be needed on Saturday afternoon and again Monday and Tuesday. LMZ643>646-260100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 747 PM CDT Fri May 24 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A marine dense fog advisory is in effect. Expect visibilities of less than 1 mile. Scattered to numerous thunderstorms are expected tonight. Severe thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday A marine dense fog advisory is in effect through Saturday evening. Expect visibilities of less than 1 mile. Thunderstorms are likely on Monday and Tuesday and they could be strong to severe. There is a chance for more thunderstorms through Wednesday. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-260100- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 747 PM CDT Fri May 24 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight A marine dense fog advisory is in effect. Expect visibilities of less than 1 mile. Scattered to numerous thunderstorms are expected tonight. Severe thunderstorms are possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday A marine dense fog advisory is in effect through Saturday for the north half of Lake Michigan and through Saturday evening for the south half. Expect visibilities of less than 1 mile. Thunderstorms are likely over the south half on Monday and Tuesday and they could be strong to severe. There is a chance for thunderstorms for most of the open lake Tuesday through Wednesday. www.weather.gov/mkx
In the hours before
Special weather statement, May 24, 9:06 PM CDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 906 PM CDT Fri May 24 2019 WIZ067-250245- Lafayette- 906 PM CDT Fri May 24 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LAFAYETTE COUNTY... At 906 PM CDT, a strong thunderstorm was located over Council Hill, or near Galena, moving east at 30 mph. Winds in excess of 40 mph and nickel size hail are possible with this storm. Locations impacted include... Shullsburg, Benton, New Diggings, Gratiot and Lead Mine. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4267 9007 4251 8998 4251 9043 4255 9043 TIME...MOT...LOC 0206Z 247DEG 28KT 4247 9036 DDV
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:41 PM CDT | Marine Dense Fog Advisory | MKX | 23 hr | |
| May 24, 9:06 PM CDT | Special Weather Statement | MKX | Lafayette | 39 min |
| May 24, 9:34 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 26 min |
| May 24, 10:07 PM CDT | River Flood Warning | MKX | Lafayette | 33 hr |
| May 24, 10:39 PM CDT | Special Weather Statement | MKX | Green | 36 min |
| May 25, 12:18 AM CDT | Special Weather Statement | MKX | Rock | 27 min |
| May 25, 1:39 AM CDT | Special Weather Statement | MKX | Jefferson | 36 min |
| May 25, 1:51 AM CDT | Special Weather Statement | MKX | Ozaukee, Sheboygan | 24 min |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.